MAUDE Adverse Event Report: ELEKTA SOLUTIONS AB VERSA HD; ACCELERATOR, LINEAR, MEDICAL,

ELEKTA SOLUTIONS AB VERSA HD; ACCELERATOR, LINEAR, MEDICAL,
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the products and the reported information.The customer was delivering a step and shoot imrt.The linear accelerator started to radiate whilst the mlc (multi leaf collimator) was still moving to the next position and before the mlc had reached the expected position.Therefore it would be possible to deliver several mus (monitor units) with the mlc shape not in its final position, to body parts which were not expected to receive radiation dose.The integrity system has an interlock to interrupt or terminate the beam if any dose is detected by the monitoring system when no irradiation is expected (in this case, during a beam only segment).In this case the delivery was terminated by prf control error (item 7070).The machine behaved as intended and terminated the beam within a defined time when the machine parameters did not behave as expected.On (b)(6) 2025, 1 patient was affected by this issue and 7mu were delivered when the mlc was not in the correct position.The customer did 4 to 5 resets to complete the patient treatment, so a total of approximately 35mu were delivered.This has been assessed as an overdose of 0.35gy and resulted in more than 5% of the intended dose.This is considered a serious mistreatment.The investigation found that the root cause of this issue was due to a faulty serial link cable, which was causing the beam to start before the mlc had reached its final position.The connector was repaired and the machine tested, this resolved the issue.Elekta performed a risk assessment and assessed the severity of harm to be "serious" and probability to be "incredible".The risk assessment concluded that the risk is considered low.
 
Event or Problem Description
The customer reported that when delivering step and shoot imrt beams on this machine, the beam started prior to the mlc leaves being in their final position.

Brand Name
VERSA HD
Common Device Name
ACCELERATOR, LINEAR, MEDICAL,
Manufacturer (Section G)
ELEKTA SOLUTIONS AB
400 perimeter center terrace
suite 50
atlanta, GA 30346
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key21632534
Report Number3015232217-2025-00003
Device Sequence Number21141010
Product Code IYE
UDI-Device Identifier05060191071574
UDI-Public05060191071574
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Initial Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown